Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 25, 2000, 5:24 PM CDT for Trego County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 25, 2000, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Trego County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WUUS53 KDDC 252224 SVRDDC KSC195-252315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 524 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TREGO COUNTY IN WEST CENTRAL KANSAS * UNTIL 615 PM CDT * AT 524 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF WAKEENEY...MOVING SOUTH AT 25 MPH. * SOME LOCATIONS AFFECTED 7 MILES EAST OF WAKEENEY AT 540 PM CDT OGALLAH AT 550 PM CDT 5 MILES WEST OF RIGA AT 600 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF QUARTERS. WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. LAT...LON 3910 10007 3891 10012 3891 9962 3912 9964 REITER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT SUN JUN 25 2000 FORECAST CHALLENGES ARE PRECIP CHANCES AND TEMPS. ***WILL ADJUST FLASH FLOOD WATCH TO FILL IN THE HOLE BETWEEN ICT AND GLD/S AREA*** AT 17Z A COLD FRONT EXTENDED FROM NORTHTEAST COLORADO INTO FAR NORTHWEST KANSAS AND THEN INTO CENTRAL NEBRASKA. THIS FRONT IS EXPECTED TO MOVE SOUTH INTO KANSAS REACHING THE DDC AREA TOWARDS 26/06Z. AHEAD OF THIS FRONT...BASED UPON THE 25/12Z SOUNDING AT DDC...THE FRONT WILL BE RUNNING INTO AIR WITH 4400 J/KG ABOVE THE LFC...AN LI OF -11 AND PRECIP H20 OF 1.22 IN. ALSO SHOWING UP THIS MORNING AT 250 MB IS A 70 KT JET STREAK OVER UTAH AND COLORADO. THE RIGHT ENTRANCE REGION OF THIS STREAK SHOULD BE CLOSE TO BEING DIRECTLY OVER KANSAS AT THE APPROXIMATE TIME OF THE FROPA. ALSO...AN OUTFLOW BOUNDARY FROM CONVECTION IN OKLAHOMA HAS PUSHED NORTHWEST OF DDC. THE FOCUS FOR INITIAL CONVECTION LATE THIS AFTERNOON OR EVENING MAY BE WHERE THE COLD FRONT AND OUTFLOW BOUNDARY COLLIDE. GIVEN THIS SCENERIO WILL KEEP WITH SIMILAR POPS TO THOSE IN CURRENT FORECAST. ALSO WILL CONTINUE FFA FOR EASTERN PARTS OF THE AREA. THE FRONT IS EXPECTED TO PUSH SOUTH OF THE AREA BY SUNRISE. JUST HOW FAR IS STILL A MATTER OF QUESTION THOUGH. LINGERING PRECIP NORTH OF THE FRONT WOULD WARRENT A CHANCE OF POPS ON MONDAY TO ACCOUNT FOR THIS ESPECIALLY IN THE SOUTHEAST SECTION OF OF THE CWFA. UPSLOPE FLOW BEHIND THE FRONT AND IN ADVANCE OF THE COOL SURFACE HIGH WILL ESTABLISH ITSELF TOMORROW. WILL CONTINUE WITH MOSTLY CLOUDY WORDING FOR TOMORROW. AFTERNOON THUNDERSTORMS IN THE WEST ARE A POSSIBILITY. MODELS AGREE UPON BRINGING ANOTHER SHORTWAVE ACROSS THE ROCKIES IN THE AFTERNOON INTO THE OVERNIGHT HOURS. WILL CARRY THE CHANCES OF THESE THUNDERSTORMS INTO THE NIGHTTIME IN THE WEST AND KEEP THE WORDING MOSTLY CLOUDY SKIES GIVEN THE COOL UPSLOPE FLOW WILL CONTINUE. ON TUESDAY THE ZONAL FLOW AT 5H SHOULD HELP TO START FORMING ANOTHER LEE TROUGH WHICH WOULD BRING THE COLD FRONT TO OUR SOUTH BACK NORTH AS A WARM FRONT...ESPECIALLY IN AREAS NEAR THE OKLAHOMA PANHANDLE. GIVEN THIS AND ADDITIONAL VORT CENTERS EXPECTED TO CROSS THE ROCKIES...WILL PUT CHANCE OF STORMS IN MY WESTERN ZONES. EXTENDED DISCUSSION... NO CHANGES. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 057/076 057/082 064 +3- GCK 055/076 055/083 063 +31 EHA 057/077 057/086 065 722 LBL 060/077 059/084 064 722 HYS 057/073 055/079 060 +1- P28 065/077 063/083 067 +4- .DDC...FLASH FLOOD WATCH TONIGHT KSZ030-031-045-046- ^065-066-079>081-089>090. SLEIGHTER/REITER
In the hours before
Special weather statement, Jun 25, 12:13 PM CDT, 5 hours 11 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-260500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1213 PM CDT SUN JUN 25 2000 SPOTTERS WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT. THE STAGE STILL IS SET FOR THE POTENTIAL OF WIDESPREAD THUNDERSTORMS AS WE HEAD INTO THE EVENING HOURS. A COLD FRONT HEADING SOUTH INTO KANSAS WILL INTERACT WITH AN UNSTABLE ATMOSPHERE...THE RESULT BEING THE DEVELOPMENT OF THUNDERSTORMS...SOME SEVERE. LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN SEVERE THREAT WITH THESE STORMS. FOR ADDITIONAL WEATHER INFORMATION, YOU CAN VISIT OUR WEB SITE AT: HTTP://WWW.DODGECITY.NET/NWS/ SLEIGHTER
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.